Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 8, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Apr 10, 2019, 3:54 PM CDT for 23 counties in Kansas. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 3:54 PM CDT (20:54 UTC)
- In effect from
- Apr 11, 2019, 10:00 AM CDT
- Expired
- Apr 11, 2019, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS73 KTOP 102054 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 354 PM CDT Wed Apr 10 2019 KSZ026-037>040-054>056-058-059-110600- /O.NEW.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ /O.CON.KTOP.WI.Y.0007.000000T0000Z-190411T0000Z/ Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin- Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 354 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. * Winds...South winds this afternoon will be sustained at 20 to 30 MPH with gusts of 40 to 45 MPH possible. West and northwest winds Thursday will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ008>012-020>024-034>036-110600- /O.NEW.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 354 PM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Topeka has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. * WINDS...West and northwest winds will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
4 follow-up statements
915 WWUS73 KTOP 102358 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 658 PM CDT Wed Apr 10 2019 KSZ026-037>040-054>056-058-059-110800- /O.EXP.KTOP.WI.Y.0007.000000T0000Z-190411T0000Z/ /O.CON.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin- Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 658 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * Winds...West and northwest winds on Thursday will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ008>012-020>024-034>036-110800- /O.CON.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 658 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WINDS...West and northwest winds will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KDS
365 WWUS73 KTOP 110408 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1108 PM CDT Wed Apr 10 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-111215- /O.CON.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1108 PM CDT Wed Apr 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WINDS...Southwest to west winds will be sustained at 20 to 30 MPH with gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles on north to south roads in particular. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KDS
724 WWUS73 KTOP 110833 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 333 AM CDT Thu Apr 11 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-120000- /O.CON.KTOP.WI.Y.0008.190411T1500Z-190412T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 333 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...West winds will be sustained at 20 to 30 MPH with occasional gusts to around 45 MPH. * IMPACTS...Driving may be hazardous especially for those traveling in high profile vehicles on north to south roads in particular. Smaller loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$
433 WWUS73 KTOP 111700 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1200 PM CDT Thu Apr 11 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-111800- /O.CAN.KTOP.WI.Y.0008.000000T0000Z-190412T0000Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1200 PM CDT Thu Apr 11 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Topeka has cancelled the Wind Advisory. The wind gusts will remain below advisory criteria this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:47 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 10, 3:47 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Topeka KS 347 PM CDT Wed Apr 10 2019 .SHORT TERM...(This evening through Thursday) Issued at 345 PM CDT Wed Apr 10 2019 A strong system will continue to impact the area through the short- term period bringing a chance for severe weather to north-central KS this evening, and very windy conditions and elevated fire weather danger tomorrow. As of 20Z, the center of a 986mb surface low was located near the TX panhandle and extended up into southwestern KS. A warm front extended from the low northeastward into north-central KS and south- central NE. Low level moisture has been advecting northward with the aid of strong southerly winds, creating a somewhat diffuse dryline stretching southward through central KS, into western OK and TX. The area has been capped by an inversion aloft but CAPE continues to build as surface temperatures warm and lapse rates steepen in the mid-levels, especially across north-central KS. Thunderstorms will be possible this evening for the far northwestern portion of the CWA where the best forcing and dynamics look to align as the system approaches. Current thinking is that initiation will occur over parts of north-central KS around 00Z as the surface low advances into central KS. Storms that develop will have the potential to reach severe limits with large hail as the main threat. Damaging wind will also be possible with the strongest storms and a tornado or two cannot be completely ruled out given decent shear parameters per sounding and hodograph analysis. Thunderstorms should move quickly with strong winds in place aloft. The strongest storms are expected to be out of the area by 04/05Z. The rest of the area is likely to stay dry with the cap in place. Thursday will be another very windy day. Thus, a wind advisory will be in effect from 15Z Thursday to 00Z Friday for the entire CWA. Westerly winds will gust to near 45 mph at times during the late morning and early afternoon given the tight pressure gradient still in place as the strong surface low moves into eastern NE. Given strong winds and low relative humidities tomorrow, fire weather will again be a concern. CAA will also take place Thursday in the wake of a cold front that looks to move through the CWA in the morning. Temperatures tonight will fall into the low 40's in north-central KS to the low 50's in east-central KS, and will then struggle to warm during the day. .LONG TERM...(Thursday night through Wednesday) Issued at 345 PM CDT Wed Apr 10 2019 The strong mid level upper low will be rotating quickly to the northeast and into southwest Minnesota by 06Z Saturday. Precipitation within the deformation zone will just clip the counties along the Nebraska border during the evening hours Thursday night. Models have moderated slightly with the cold air behind the departing system, but most of the area continues to fall to or below freezing by Friday morning. Temperatures rebound back into the upper 40s to mid 50s during the day on Friday especially across the south where insolation will be best with few clouds. High pressure will extend across much of Kansas Friday night and temperatures will again drop into the upper 20s across north central Kansas and into the mid 30s across east central Kansas with light winds and clear skies allowing for good radiational cooling to occur. The next system to affect the area is a upper low moving across the southern Plains Saturday then pivoting northeast on Sunday into the Mid Mississippi Valley. Precipitation is expected to develop within the deformation zone across much of the area Saturday night. The heavier precipitation is expected to occur within the TROWAL across southeast and east central Kansas Saturday night. Thermal profiles suggest some snow may mix with the rain before ending by early Sunday morning. A warming trend occurs early next week as heights rise and WAA increases ahead of the next trough approaching from the Rockies. By Tuesday, a northern stream trough will move across the northern Plains and into the western Ontario by Wednesday morning. A cold front is forecast to move through eastern Kansas on Tuesday night and bring another chance of showers along with a slight chance for Thunderstorms. Temperatures warm back into the 70s on Monday and Tuesday cooling into the 60s for Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1229 PM CDT Wed Apr 10 2019 Southerly surface winds will continue to remain gusty through the TAF period with gusts between 30 and 40 kts possible at times. LLWS will increase by 00Z at all terminals to 45 kts at 2000 ft, further increasing through 04Z to around 60 kts at 2000 ft. Winds aloft should subside after 06Z at KMHK and after 10Z at KTOP & KFOE. Otherwise, CIGS at KMHK could drop into MVFR conditions by mid-morning Thursday as low clouds wrap around a departing surface low. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 7 PM CDT Thursday for KSZ008>012- 020>024-026-034>040-054>056-058-059. Wind Advisory until 7 PM CDT this evening for KSZ026-037>040- 054>056-058-059. && SHORT TERM...Teefey LONG TERM...53 AVIATION...Teefey
Hazardous weather outlook, Apr 10, 3:49 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 349 PM CDT Wed Apr 10 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-112100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 349 PM CDT Wed Apr 10 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Severe thunderstorms are possible late this afternoon and this evening across areas northwest of a line from Marysville to Salina. Large hail and damaging winds will be the primary hazards, although a tornado or two will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another very windy day is expected Thursday with west to northwest winds gusting between 35 and 45 MPH. A Wind Advisory will be in effect from 10 AM to 7 PM for the entire outlook area. Additionally, very high fire danger is expected Thursday primarily along and southeast of a line from Hiawatha to Emporia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.